Friday, October 12, 2012

"Not So Sweet Sweets"

Yes, it is me and I'm actually blogging.  My how time gets away from us doesn't it?

This post is different than any I've ever posted before though, and I really want to share this with you, and encourage you to share it.  If you have a blog, tumblr, facebook, twitter... whatever; please share this with others. 

Many of you have WAY MORE followers/readers than I do, so I am asking you to please share this with them and ask them to share, and so on... (Does that sound like the Faberge commercial, yet?)  

Anyway, my friend, Rhonda, has recently been diagnosed with "Sweets Syndrome".   

You've never heard of "Sweets Syndrome?"  Neither had I.  

According to the Mayo Clinic:
"Sweet's syndrome — also known as acute febrile neutrophilic dermatosis — is a skin condition marked by fever and painful skin lesions that appear mainly on your arms, face and neck.
The exact cause of Sweet's syndrome isn't always known. In some people, it's triggered by an infection, illness or certain medications. Sweet's syndrome can also occur with some types of cancer.
Most often, Sweet's syndrome will clear on its own in a few months or once the underlying cause is resolved or eliminated. Healing is much more rapid with treatment."

 As the title of the post suggests, "Sweet's is not so Sweet."

It is a rare disease.  And I mean RARE.  As you can imagine those who suffer with sweets are very frustrated, mainly because there is so little known about it.  SO, they are trying to do all they can to get the word out about it.

My friend, Rhonda, started a blog to document her already LONG journey with it.  She also explains everything so much better than I could, so I am now going to refer you to her blog, "Not So Sweets."

Please, please read and share it.   And, pray.  Pray that a cure can be found, and help/relief can found quickly for those who suffer with it.

Wendy Darling

1 comment:

rhonda: alpha dog said...

The Mayo Clinic is one of the many places the Sweet's patients have been going to. The description on their site of what it is can be misleading. It doesn't just go away simply. And, it doesn't go away quickly with medications. Prednisone is the "gold standard", but it merely keeps it at bay IF you take it regularly. Prolonged use of Prednisone also comes with its own miserable side-effects, which I've been having after 18 months. So, it's not as simple as taking a magic pill and it going away.

If you're reading Wendy's blog and this post, I want to thank you from the bottom of my heart.

I've been diagnosed with Sweet's but even my doctors are starting to question themselves. Who knows what I have! It may not be #SweetsSynd and hoping it isn't! But, the women in the Sweet's support group on FB have had so many similar experiences. Mine just may be so different because I'm still in the early stages comparatively, or it could be as my doctors suspect that I have a rare variant--Sweet's with urticaria component.

We're trying to start an avalanche--please help by
1. using this has tag, #SweetsSynd
2. sharing my blog:
3. sharing this web site: